Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 36, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Apr 4, 2011, 3:53 PM EDT. It took effect at Apr 5, 2011, 1:00 AM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2011, 3:53 PM EDT (19:53 UTC)
- In effect from
- Apr 5, 2011, 1:00 AM EDT
- Expired
- Apr 6, 2011, 6:42 AM EDT
- In force
- 30 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
071 WHUS71 KBUF 041953 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 353 PM EDT MON APR 4 2011 LOZ044-045-050400- /O.CAN.KBUF.SC.Y.0035.000000T0000Z-110404T2000Z/ /O.NEW.KBUF.SC.Y.0036.110405T0500Z-110406T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 353 PM EDT MON APR 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TUESDAY TO 4 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TUESDAY TO 4 AM EDT WEDNESDAY. * WINDS...BECOMING WEST TONIGHT TO 20 KNOTS...INCREASING TO 25 KNOTS TUESDAY AND TUESDAY NIGHT. * WAVES...3 TO 5 FEET TONIGHT...BUILDING TO 5 TO 8 FEET TUESDAY AND TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-050400- /O.NEW.KBUF.SC.Y.0036.110405T0500Z-110406T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 353 PM EDT MON APR 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TUESDAY TO 4 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TUESDAY TO 4 AM EDT WEDNESDAY. * WINDS...BECOMING WEST TONIGHT TO 20 KNOTS...INCREASING TO 25 KNOTS TUESDAY AND TUESDAY NIGHT. * WAVES...3 TO 5 FEET TONIGHT...BUILDING TO 5 TO 7 FEET TUESDAY AND TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
784 WHUS71 KBUF 050211 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1011 PM EDT MON APR 4 2011 LOZ042>045-051015- /O.CON.KBUF.SC.Y.0036.110405T0500Z-110406T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1011 PM EDT MON APR 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY. * WINDS...BECOMING WEST TONIGHT TO 20 KNOTS...INCREASING TO 25 KNOTS TUESDAY AND TUESDAY NIGHT. * WAVES...3 TO 5 FEET TONIGHT...BUILDING TO 5 TO 7 FEET TUESDAY AND TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
464 WHUS71 KBUF 050724 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 324 AM EDT TUE APR 5 2011 LOZ042>045-051530- /O.CON.KBUF.SC.Y.0036.000000T0000Z-110406T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 324 AM EDT TUE APR 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY. * WINDS...WEST 15 TO 25 KNOTS TODAY AND TONIGHT. * WAVES...3 TO 5 FEET BUILDING TO 5 TO 7 FEET TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
581 WHUS71 KBUF 051321 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 921 AM EDT TUE APR 5 2011 LOZ042>045-052130- /O.CON.KBUF.SC.Y.0036.000000T0000Z-110406T0800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 921 AM EDT TUE APR 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY. * WINDS...WEST 15 TO 25 KNOTS TODAY AND TONIGHT. * WAVES...4 TO 9 FEET TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APFFEL
077 WHUS71 KBUF 052000 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 400 PM EDT TUE APR 5 2011 LOZ042-043-060400- /O.EXT.KBUF.SC.Y.0036.000000T0000Z-110406T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 400 PM EDT TUE APR 5 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY. * WINDS...WEST TO 30 KNOTS BECOMING SOUTHWEST. * WAVES...5 TO 8 FEET SUBSIDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-060400- /O.EXT.KBUF.SC.Y.0036.000000T0000Z-110406T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 400 PM EDT TUE APR 5 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EDT WEDNESDAY. * WINDS...WEST TO 30 KNOTS TONIGHT DIMINISHING TO 10 TO 20 KNOTS WEDNESDAY MORNING. * WAVES...6 TO 9 FEET TONIGHT SUBSIDING TO 2 TO 4 FEET WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
058 WHUS71 KBUF 060155 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 955 PM EDT TUE APR 5 2011 LOZ042-043-061000- /O.CON.KBUF.SC.Y.0036.000000T0000Z-110406T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 955 PM EDT TUE APR 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. * WINDS...WEST TO 30 KNOTS BECOMING SOUTHWEST. * WAVES...5 TO 8 FEET SUBSIDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-061000- /O.CON.KBUF.SC.Y.0036.000000T0000Z-110406T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 955 PM EDT TUE APR 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT WEDNESDAY. * WINDS...WEST 15 TO 25 KNOTS TONIGHT DIMINISHING TO 10 TO 20 KNOTS WEDNESDAY MORNING. * WAVES...6 TO 9 FEET TONIGHT SUBSIDING TO 3 TO 5 FEET WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
604 WHUS71 KBUF 060722 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 322 AM EDT WED APR 6 2011 LOZ042-043-060830- /O.CAN.KBUF.SC.Y.0036.000000T0000Z-110406T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 322 AM EDT WED APR 6 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LOZ044-045-061300- /O.EXT.KBUF.SC.Y.0036.000000T0000Z-110406T1300Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 322 AM EDT WED APR 6 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING. * WINDS...WEST 15 TO 20 KNOTS BECOMING NORTHWEST 10 KNOTS OR LESS. * WAVES...WAVES 3 TO 5 FEET THIS MORNING SUBSIDING TO 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
582 WHUS71 KBUF 061042 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 642 AM EDT WED APR 6 2011 LOZ044-045-061145- /O.CAN.KBUF.SC.Y.0036.000000T0000Z-110406T1300Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 642 AM EDT WED APR 6 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 4, 3:32 PM EDT, 21 minutes earlier.
Area forecast discussion, Apr 4, 3:32 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
332 PM EDT MON APR 4 2011
.SYNOPSIS...
A COLD FRONT WILL SWEEP ACROSS THE REGION TONIGHT WITH ANOTHER
PERIOD OF RAIN AND A FEW THUNDERSTORMS. MUCH COLDER AIR WILL RUSH
BACK INTO THE REGION BEHIND THE COLD FRONT WITH CHILLY TEMPERATURES
AND A FEW FLURRIES ON TUESDAY. A SLOW WARMING TREND WILL THEN BEGIN
WEDNESDAY AS A WARM FRONT APPROACHES THE REGION...WITH TEMPERATURES
SLOWLY RECOVERING TO NEAR AVERAGE BY THE END OF THE WEEK. IT WILL
REMAIN UNSETTLED LATER THIS WEEK INTO NEXT WEEKEND HOWEVER WITH A
CHANCE OF RAIN EVERY FEW DAYS.
&&
.NEAR TERM /THROUGH TUESDAY/...
REGIONAL RADAR IMAGERY SHOWS MOST OF THE CWA IN A BREAK THIS
AFTERNOON WITH DRY CONDITIONS IN MOST LOCATIONS...EXCEPT FOR A FEW
LIGHT SHOWERS IN THE NORTH COUNTRY AND SOME STEADIER RAIN IN THE
SOUTHERN TIER NEAR THE PA STATE LINE. EXPECT THE BREAK TO CONTINUE
FROM THE NIAGARA FRONTIER EAST ACROSS ROCHESTER TO THE EASTERN LAKE
ONTARIO REGION THROUGH LATE AFTERNOON. TEMPERATURES HAVE WARMED
NICELY TODAY WITH MOST OF WESTERN NY NOW INTO THE 60S AS THE WARM
SECTOR MIXES NORTHWARD...WITH 50S EAST OF LAKE ONTARIO.
MAIN FOCUS ON THE NEAR TERM WILL BE WITH THE NEXT BATCH OF RAIN AND
EMBEDDED THUNDERSTORMS. SATELLITE DATA SHOWS A WEAK BAROCLINIC LEAF
BEGINNING TO FORM OVER OHIO...WITH UPSTREAM RADARS SHOWING THE LARGE
AREA OF RAIN BEGINNING TO BULGE NORTHWARD. SHORT TERM MODEL GUIDANCE
ALL DEVELOPS THIS AREA OF RAIN NORTHEAST INTO THE REGION LATE THIS
AFTERNOON AND EVENING.
STRONG UPPER LEVEL DIVERGENCE IN THE RIGHT ENTRANCE REGION OF A 160+
KNOT UPPER LEVEL JET WILL COMBINE WITH STRONG LOW LEVEL
FRONTOGENETIC FORCING TO PRODUCE A PERIOD OF DEEP LAYER ASCENT EARLY
THIS EVENING ACROSS WESTERN NY...SPREADING EAST ACROSS THE CWA
OVERNIGHT. THAT SAID...MODEL GUIDANCE APPEARS OVERDONE WITH THE
NORTHWARD EXTENT OF HEAVY RAIN THIS EVENING AND TONIGHT. ABUNDANT
CONVECTION OVER OHIO AND PENNSYLVANIA WILL IN ALL LIKELIHOOD ROB
MOISTURE INFLOW DESTINED FOR OUR REGION...AND COMPOSITE COLD POOL
PROCESSES WILL ALSO TEND TO FORCE THE STRONGEST LOW LEVEL MOISTURE
CONVERGENCE FARTHER SOUTH THAN MODEL FORECASTS. WITH THIS IN
MIND...HAVE CUT BACK ON QPF FOR THE VAST MAJORITY OF THE AREA.
EXPECT MOST AREAS TO SEE AROUND A HALF INCH ON AVERAGE...WITH THE
SOUTHERN TIER MORE ON TARGET FOR HEAVIER RAINS OF UP TO AN INCH. ANY
EMBEDDED THUNDER MAY PRODUCE SLIGHTLY HIGHER AMOUNTS LOCALLY. WITH
THIS IN MIND...WILL CANCEL THE FLOOD WATCH FOR MOST OF THE AREA...
EXCEPT FOR THE WESTERN SOUTHERN TIER AND FINGER LAKES. EVEN HERE
HOWEVER...THE FLOOD RISK LOOKS VERY MARGINAL AT BEST. RIVERS SHOULD
BE ABLE TO HANDLE AN INCH BASIN AVERAGE QPF...WITH MINOR FLOODING
ONLY BECOMING A CONCERN IF WE EXCEED THAT.
A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION OVERNIGHT WITH RAIN
ENDING FROM WEST TO EAST. EXPECT A FAIRLY SHARP/CLEAN END TO THE
RAIN WITH THE PRECIP ENDING BEFORE THE AIRMASS BECOMES COLD ENOUGH
TO SUPPORT SNOW. STRONG COLD AIR ADVECTION WILL DROP TEMPS BACK INTO
THE 30S OVERNIGHT AFTER EARLY EVENING TEMPS IN THE 50S AND EVEN
LOWER 60S.
ON TUESDAY WRAP AROUND MOISTURE WILL DEEPEN ACROSS THE REGION. THIS
COMBINED WITH THE PASSAGE OF THE MAIN MID LEVEL TROUGH WILL SUPPORT
A FEW FLURRIES AND LIGHT SNOW SHOWERS. BOUNDARY LAYER TEMPS WILL BE
AT OR ABOVE FREEZING IN MOST AREAS...SO DONT EXPECT ANY ACCUMULATION
AT ALL. IT WILL TURN QUITE WINDY AS WELL WITH A TIGHT PRESSURE
GRADIENT BEHIND A DEPARTING 970MB LOW OVER NORTHERN QUEBEC. EXPECT
GUSTS IN THE 30-40 MPH RANGE TO BE COMMON...WITH THE STRONGEST WINDS
ALONG THE LAKE ONTARIO SHORE. THE FLURRIES AND SNOW SHOWERS WILL
TEND TO DIMINISH FROM WEST TO EAST LATER IN THE AFTERNOON AS DRIER
AIR BEGINS TO PUSH INTO THE REGION. WE MAY EVEN SEE A FEW SUNNY
BREAKS LATER ON...ESPECIALLY NEAR THE LAKES WHERE DIFFERENTIAL
HEATING WILL TEND TO FAVOR WEAK LAKE SHADOWS BY MID AFTERNOON.
ONGOING CAA WILL OFFSET THE STRONG APRIL SUN...WITH MOST AREAS
REMAINING IN THE 30S FOR THE DAY.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
THE ATMOSPHERE WILL BE SLOWLY DRYING OUT AT THE START OF THE
PERIOD AS HIGH PRESSURE RIDGES INTO THE AREA. THIS DRYING HOWEVER
WILL BE BRIEF AS MOISTURE WILL RETURN FAIRLY QUICKLY AHEAD OF AN
UPPER LEVEL WAVE WHICH WILL ADVANCE QUICKLY FROM THE OHIO VALLEY.
MOST OF THE ASSOCIATED PRECIPITATION WILL LIKELY HOLD OFF UNTIL
WEDNESDAY MORNING...AND THEN OVERSPREAD THE ENTIRE AREA DURING
THE DAY. CRITICAL BOUNDARY LAYER TEMPERATURES WOULD SUGGEST THAT
THE PRECIPITATION MAY INITIALLY START AS SNOW...BEFORE DAYTIME
HEATING ALLOWS FOR JUST PLAIN RAIN.
THE UPPER WAVE WILL SHIFT EAST OF THE AREA BY LATE WEDNESDAY
ALLOWING PRECIPITATION TO TAPER OFF BY WEDNESDAY NIGHT. HIGH
PRESSURE RIDGING INTO THE AREA WILL BRING FAIR WEATHER FOR
THURSDAY.
850 MB TEMPERATURES IN THE -2C TO -4C RANGE ALONG WITH EXPECTED
RAINFALL SHOULD KEEP TEMPERATURES WEDNESDAY A GOOD 5 TO 10
DEGREES BELOW NORMAL. MUCH MORE SUNSHINE FOR THURSDAY SHOULD
ALLOW TEMPERATURES TO CLIMB ABOVE NORMAL LEVELS FOR MOST
LOCATIONS...GENERALLY UPPER 40S TO MID 50S.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
THE START OF THE PERIOD WILL SEE THE EJECTION OF THE LEAD UPPER
WAVE THROUGH THE SOUTHWESTERN CONUS TROUGH...WITH THE ASSOCIATED
SURFACE LOW MOVING QUICKLY INTO THE MID MISSISSIPPI VALLEY. WARM
FRONTAL ZONE EXTENDING THROUGH THE OHIO VALLEY WILL PLACE THE AREA
IN A FAIRLY ROBUST ISENTROPIC LIFT PATTERN FRIDAY WHICH WILL
INTERACT WILL A SIGNIFICANT NORTHWARD SURGE OF GULF MOISTURE. THIS
WILL LIKELY LEAD TO AN AREA OF PRECIPITATION OVERSPREADING THE
REGION THROUGH THE DAY. CMC/GFS MODEL SOUNDINGS SHOWING SOME
ELEVATED INSTABILITY SO WOULD NOT RULE OUT THE POTENTIAL FOR SOME
THUNDER.
DEEP MOISTURE AND ISENTROPIC ASCENT SHIFT EAST OF THE AREA BY
SATURDAY...WITH SOME WEAK RIDGING ALOFT DEVELOPING INTO THE AREA.
WE MAY WIND UP WITH A DRY FIRST HALF OF THE WEEKEND...BEFORE THE
NEXT SYSTEM MOVES INTO THE REGION BRINGING UNSETTLED CONDITIONS
FOR SUNDAY AND MONDAY.
FRIDAY LOOKS TO BE THE COOLEST DAY BOF THIS STRETCH...BEFORE THE
WARM FRONT PUSHES NORTH FOLLOWED BY A WARMING TREND WHICH SHOULD
BRING TEMPERATURES ABOVE NORMAL FOR THE WEEKEND INTO EARLY NEXT
WEEK...GIVING A MUCH MORE SPRING LIKE FEEL.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
RAIN HAS ENDED AT KBUF-KIAG-KROC EARLY THIS AFTERNOON AND EXPECT
MAINLY DRY CONDITIONS WITH VFR THROUGH EARLY THIS EVENING. FARTHER
EAST...SCATTERED SHOWERS AND PATCHY MVFR WILL LINGER EAST OF LAKE
ONTARIO INCLUDING KART THROUGH MID AFTERNOON...BUT EXPECT A PERIOD
OF DRY VFR WEATHER THERE AS WELL FROM ROUGHLY 20Z-02Z. DOWN AT KJHW
STEADY LIGHT RAIN WILL CONTINUE THROUGH THE AFTERNOON...BUT
VSBY/CIGS WILL REMAIN VFR.
OUR ATTENTION WILL THEN TURN TO THE NEXT BATCH OF RAIN...NOW
INCREASING IN INTENSITY OVER NORTH CENTRAL OHIO. SHORT TERM MODEL
GUIDANCE ALL DEVELOPS THIS AREA NORTHEASTWARD ACROSS THE REGION
EARLY THIS EVENING. EXPECT RAIN TO BECOME WIDESPREAD ACROSS WESTERN
NY BY 00Z WITH A 4-6 HOUR PERIOD OF RAIN AT THE TERMINALS. EXPECT
THE HEAVIEST RAIN AND BEST POTENTIAL FOR THUNDER TO CROSS THE
SOUTHERN TIER AND FINGER LAKES. FARTHER NORTH...EXPECT SOMEWHAT
LIGHTER RAIN AND LESS OF A CHANCE OF THUNDER. FOR NOW WILL JUST
INCLUDE A CB QUALIFIER AT KJHW AND NOTHING ELSEWHERE FOLLOWING THIS
THINKING.
EXPECT CIGS/VSBY TO DETERIORATE TO MVFR AFTER THE RAIN BECOMES
ESTABLISHED...WITH MVFR CIGS LINGERING LATER TONIGHT AFTER THE RAIN
ENDS. MAY SEE SOME PATCHES OF IFR DEVELOP AS WELL DURING THE RAIN
EVENT...ESPECIALLY EAST AND NORTHEAST OF LAKES ERIE AND ONTARIO
INCLUDING KBUF AND KART WHERE WARM/MOIST AIR WILL BE CROSSING THE
COLDER LAKE WATERS AND POSSIBLY ENHANCING LOW CLOUD POTENTIAL.
BY TUESDAY MORNING EXPECT VFR CONDITIONS TO RETURN FOLLOWING THE
PASSAGE OF A COLD FRONT. VFR WILL THEN PREVAIL FOR TUESDAY WITH
NOTHING MORE THAN A FEW LIGHT FLURRIES. WINDS WILL BECOME GUSTY OUT
OF THE WEST WITH GUSTS IN THE 25-35 KNOT RANGE POSSIBLE.
OUTLOOK...
WEDNESDAY...AREAS OF MVFR WITH RAIN.
THURSDAY...VFR.
FRIDAY...AREAS OF MVFR WITH A CHANCE OF RAIN.
SATURDAY...VFR.
&&
.MARINE...
SOUTH TO SOUTHWEST WINDS WILL REMAIN MODERATE OVER THE NEXT FEW
HOURS ON THE LOWER LAKES...BUT WILL DIMINISH BY EARLY EVENING AS
MIXING DIMINISHES AND THE PRESSURE GRADIENT TEMPORARILY RELAXES. A
COLD FRONT WILL CROSS THE AREA FROM WEST TO EAST TONIGHT WITH
WESTERLY WINDS INCREASING AFTER MIDNIGHT. THE WESTERLIES WILL
INCREASE FURTHER ON TUESDAY WITH HIGH END SMALL CRAFT ADVISORY
CONDITIONS DEVELOPING. EXPECT SUSTAINED WINDS IN THE 20-30 KNOT
RANGE WITH A FEW GUSTS APPROACHING GALE FORCE ON LAKE ONTARIO. WINDS
WILL SLOWLY DIMINISH TUESDAY EVENING THEN DIMINISH MORE RAPIDLY
AFTER MIDNIGHT AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE LOWER
LAKES.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH THROUGH TUESDAY MORNING FOR NYZ012>014-019>021-085.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM TUESDAY TO 4 AM EDT WEDNESDAY
FOR LOZ042>045.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...HITCHCOCK
MARINE...HITCHCOCKHazardous weather outlook, Apr 4, 5:27 AM EDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 527 AM EDT MON APR 4 2011 NYZ001>008-010>014-019>021-085-050930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 527 AM EDT MON APR 4 2011 ...FLOOD WATCH IN EFFECT FROM 1 PM EDT THIS AFTERNOON THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-050930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 527 AM EDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.